Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 184, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 25, 2000, 2:02 PM EDT for Henry County, Georgia. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 25, 2000, 2:02 PM EDT (18:02 UTC)
- Expired
- Jun 25, 2000, 2:30 PM EDT
- In force
- 28 min
- Issued by
- NWS Atlanta, GA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Henry County, GA
The radar
The Atlanta radar (KFFC), 46 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 2:35 PM EDT | Hail 1 | Hampton, GA | The public reported quarter size hail. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.0 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 915 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1108 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
772
WUUS52 KFFC 251802
SVRATL
GAC151-251830-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
202 PM EDT SUN JUN 25 2000
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HENRY COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 230 PM EDT
* AT 159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 2 MILES NORTH OF MCDONOUGH...MOVING SOUTHEAST
AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE HAMPTON AND BLACKSVILLE
LARGE HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM
PASSES.
IF YOU SEE DAMAGE OR LARGE HAIL...CALL THE NATIONAL WEATHER SERVICE
AT 7 7 0 4 8 6 1 1 3 3 AT EXTENSION 2 0 4.
LAT...LON 3358 8418 3337 8431 3334 8406 3344 8400
3349 8394 3349 8402 3351 8405 3355 8405What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:00 PM EDT, 2 minutes earlier.
Area forecast discussion, Jun 25, 2:00 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 200 PM EDT SUN JUN 25 2000 FINALLY GETTING SOME RAIN. ASSOCIATED WITH EARLIER NOTED UPPER LEVEL SW MOVING ACROSS GA...ALSO ALONG CLEAR/CLOUD LINE SEEN IN VIS DATA. ACTIVITY TO MOVE SE WITH MORE DEVELOPING UPSTREAM. THUS HAVE UPED POPS AND LOWERED HIS IN ZFP UPDATE. MODELS CONTINUE ZONAL FLOW ACROSS N US WITH SERIES OF SW MOVING THRU THAT BRING CHANCE (30-40%) POPS THRU TUESDAY. SLIGHT DIURNAL FAVORING OF POPS. FRONT MOVES INTO TN VALLEY TUE AND STALLS. ATL 72/91/71/89/70 34343 AHN 69/91/69/89/68 34343 RMG 68/89/67/88/68 34343 CSG 73/92/72/91/71 32332 MCN 70/92/70/90/69 34233 .ATL...NONE.
In the hours before
Special weather statement, Jun 25, 1:13 PM EDT, 49 minutes before
GAZ009-032-033-045>048-251832- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 113 PM EDT SUN JUN 25 2000 ISOLATED STRONG THUNDERSTORMS WILL MOVE ACROSS COBB...NORTH FULTON AND TOWNS COUNTIES THROUGH 130 PM AND ACROSS DEKALB...BARROW... ROCKDALE...WALTON...AND NEWTON COUNTIES THROUGH 200 PM. THESE STORMS WILL BE ACCOMPANIED BY HAIL...FREQUENT LIGHTNING...BRIEF HAIL TO ONE-HALF INCH...AND GUSTY WIND 40 MPH.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 1:09 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, DeKalb, Fulton | 36 min |
| Jun 25, 1:39 PM EDT | Severe Thunderstorm Warning | FFC | Newton, Rockdale | 36 min |
| Jun 25, 1:50 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett | 25 min |
| Jun 25, 1:52 PM EDT | Severe Thunderstorm Warning | FFC | Walton | 23 min |
| Jun 25, 2:07 PM EDT | Severe Thunderstorm Warning | FFC | Clarke, Oconee | 23 min |
| Jun 25, 2:18 PM EDT | Severe Thunderstorm Warning | FFC | Henry, Newton, Rockdale, Walton | 27 min |
| Jun 25, 2:18 PM EDT | Severe Thunderstorm Warning | FFC | Barrow | 27 min |
| Jun 25, 2:28 PM EDT | Severe Thunderstorm Warning | FFC | Clayton | 32 min |
| Jun 25, 2:36 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett | 24 min |
| Jun 25, 2:42 PM EDT | Severe Thunderstorm Warning | FFC | Pike | 33 min |
| Jun 25, 2:59 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Gwinnett | 31 min |
| Jun 25, 3:29 PM EDT | Severe Thunderstorm Warning | FFC | Monroe | 31 min |
| Jun 25, 3:46 PM EDT | Severe Thunderstorm Warning | FFC | Heard | 29 min |
| Jun 25, 3:58 PM EDT | Severe Thunderstorm Warning | FFC | Banks | 32 min |
| Jun 25, 4:04 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin | 26 min |
| Jun 25, 4:09 PM EDT | Severe Thunderstorm Warning | FFC | Bibb | 36 min |
| Jun 25, 4:13 PM EDT | Severe Thunderstorm Warning | FFC | Putnam | 32 min |
| Jun 25, 4:33 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Douglas, Paulding | 27 min |
| Jun 25, 5:09 PM EDT | Severe Thunderstorm Warning | FFC | Haralson | 36 min |
| Jun 25, 5:33 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee | 27 min |
| Jun 25, 5:50 PM EDT | Severe Thunderstorm Warning | FFC | Marion, Webster | 25 min |
| Jun 25, 6:41 PM EDT | Severe Thunderstorm Warning | FFC | Stewart | 34 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.